CSN Login
Members Online: 5

You are here

confusion with pain medication

tammybrook
Posts: 43
Joined: Oct 2011

i am trying to see if anyone had an experience with themselves or a loved one who had to take ocycodone for pain...my dad was doing well but after his abcess was drained in neck he started to become confused...its like his mind is jumbling everything...could this be solely the pain meds or could it be the cancer....(his blood work was stable and aluminum test negative) so confused and my moms going to lose it:( any thoughts???

Lovekitties's picture
Lovekitties
Posts: 3346
Joined: Jan 2010

Best to get your dad to the doctor for a professional opinion.

The confusion could be any of a number of things.

PhillieG's picture
PhillieG
Posts: 4907
Joined: May 2005

Have him checked out but most likely it's the Oxy. Some people can have very intense reactions to meds, especially pain meds. The experience your Dad is having is probably part of why those drugs in particular are often in the news as targets of pharmacy robberies.
He will most likely need a different med too.
-p

tammybrook
Posts: 43
Joined: Oct 2011

i just found out he is on fentanyl patch..his pain management dr told my mom to increase his patch to 75mg...obviously he had a bad reaction...just asked the nurse today and told her to keep it lower and just give him oxy if he has breakthrough pain......now that i know what he is taking i realize he was ok with just oxy every 4 hours...it amazes me how drs just like to overmedicate and just let the patient lay there in a coma state....

Subscribe to Comments for "confusion with pain medication"